MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550225-28
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Difficult or Delayed Activation (2577); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Estimated date of event: estimated date of implant.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 2.25 x 28 mm xience sierra stent delivery system (sds) was advanced to the right coronary artery slightly more distal than the intended area.The stent was ready to be deployed but the sds balloon would not inflate when a normal rate of inflation was used.The inflation device was quickly inflated to 10 atmospheres which allowed the stent to be partially deployed (dog-boned), but the sds was losing pressure.The dog boned stent was due to the slow leak on the sds balloon.During removal of the sds, the stent was inadvertently pulled back 10 mm.A 2.0 x 20 balloon dilatation catheter was inserted through the stent to more fully expand it against the artery.The stent was still covering the intended lesion.A 2.5 mm non-compliant bdc was used to post dilate the stent.After the sds was removed from the anatomy, the balloon rupture was noted.The customer believes the balloon rupture occurred from the stent itself at the manufacturing site.The procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported inflation problem, material rupture and difficult or delayed activation were confirmed.The reported device incompatibility (wall apposition) could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture.The reported inflation problems, delayed activation and device compatibility (wall apposition) appear to be related to operational context of the procedure as it is likely the reported material rupture and noted inner member damage likely caused the reported inflation issues, delayed activation, and device compatibility (wall apposition).It should be noted that there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9227361
Report Number2024168-2019-12895
Device Sequence Number133047
Product Code NIQ
UDI-Device Identifier08717648227042
UDI-Public08717648227042
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Catalogue Number1550225-28
Device Lot Number9071142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR